Today is 6 weeks for me. Pretty happy with myself. If not for my underlying medical issues, I think I would be feeling pretty good, except the pain.
So, I know there are a few chemistry whizzes out there. I took pharmacology, but it was a struggle and I forgot it after getting the needed grade!
So, I take a medicine called Domperidone. Not FDA approved in the US, but available at compounding pharmacies with an RX.
I have been depressed for quite a while. No change really from using and quitting.
I keep reading to get the natural endorphins going. Well, this medicine works by blocking dopamine. I just realized this when reading about it. I need this medicine to digest food.
Due to circumstances, I can't see my gastro dr for awhile. Does anyone with pharmacology knowledge think this medicine may worsen depression? If so, I'm ready to quit taking and go on a liquid diet. I called a rite aid. The pharmacist said to talk to my Dr.
Is it wishful thinking that taking something that blocks dopamine is a partial cause of my depression?
It blocks it, it doesn't work the way anti depressants do.
Any input from the chemistry whizzes would be appreciated! This depression didn't worsen upon stopping my pills, nor get better. It's just there.
Six weeks is so awesome Barb. Wish I could help you out but what I know about the natural sciences, you could fit in the head of a pin. I do know, from my extensive pre-med studies at Google U, that lack of dopamine will make you feel crappy. I eat a ton of chocolate and hot chili's to beat the blahs.
Sorry that I'm not much help but hopin you feel better soon. I'm betting we have a chemistry whiz on here and he'll come along soon:)
I am sorry that I am not familiar with that specific prescription.. But I will tell you that my Doctor had a compounding cream prepared for me that balanced out my hormones so wonderfully that my mood swings are far and few between and before I had all of the labs drawn and the cream made I was borderline histrionic ( I hate to use that term but I was pretty moody). So my experience with the use of a compounding pharmacy was fabulous... I really wasn't sure if my moods were because of ending my opiate affair or hormones turns out my hormones were not level but I don't think the opiate affair helped any.. Please post if you get any more info and I will see my doctor who practices integrated medicine ( combo of Eastern and Western) on Thursday and I will ask him about it.. So I will get back to you if you don't get an answer by Thursday.
Oh, I always hit post before I mean to on the phone!
Blonde chick.. A dr that integrates both forms of medicine would be my dream. I would love to visit one sometime. I'm not sure we even have any here, but how did you find him or her? What do you even look for in the phone book? I worked at a very large hospital, never ran into anything like that. Are they MD's, DO's, or something else entirely?
And Jimi, you have helped me so much during this time.
I thank all of you on this forum as well.
Thank you so much Ann! I have underlying health issues, and in Dec I realized I was on 16 prescription medicines. That is utterly ridiculous.
With the dosage, thats as much as 70 pills a day. (stomach, heart, etc)
I'm so tired of drs just throwing a Rx at me. I know each dr is treating me for the reason I'm there, such as the gastro dr, but I wonder if they are really looking at my meds from other drs.
I for sure want to try this, someone who may actually treat my body as a whole. It gives me hope.
I really hope this new door will open WIDE for you. 16 Rx meds is cray...cray lol I SO hope there is ONE person that can coordinate all these for you. Just reading the interactions and side effects that are possible from the 5 I was on at one time freaked me out lol. So, now I'm giving this worn out, chronic pain bod of mine a chance to see whats up with only one rx and that's my naturally compounded hormones....
It's AMAZIN to me w/all you have going on in that body of yours that you have made your 6 WEEKS+ mark........good for you!!!!
And many more blessings to you on this recovery road~
I love having the Eastern and Western integration from my provider..i I tried accupuncture for joint/RA pain along with a supplement made from tumeric and dumped the naproxen and it has been effective along with my balanced hormones LOL I am only 40 and never thought my hormones could be imbalanced but they were and my OB GYN dismissed me and when I told my primary she ordered all the tests and provided the solution..At the same time, if I need a Western med she will prescribe it. I def think it would be worth a try for you to get another view point; 16 meds a day is too much. Integrated providers are also excellent for any auto immune diseases; not sure if you have any. Best wishes for your treatment!
Sorry to hear that you are in pain. That is really hard esp when you are doing so well with your clean time! 16 meds are very hard on your system. If you could try to see your GI doc sooner...can you call and say it is an emergency as it kind of is...your body seems to be telling you something ya know. Anyway, I def cannot give you medical advice but just wanted to give you support...I am working on pain management too in a holistic manner and some days are great, others not so. Staying positive though!
Thank you all for your responses!. I do have an autoimmune disorder, two actually, so I look forward to finding "the doc"!
Ironically, of all the specialists I see, I haven't seen my ob/gyn since having a hysterectomy (partial) almost ten years ago. I never even went to the two month check up lol.
Staying clean is rough, I must admit. Before quitting I was sick and in pain, but the meds still helped me with pain. Now, clean, but still sick plus pain. But I am hoping some pain is still from what I have read from others, that it may get better than it was on pain meds. But it's a tough fight.
I just went to the pharmacy and talked to the pharmacist. I'm having some issues I wanted to blame on WD. She said its absolutely not wd related, and get my butt to the ER. I kinda figured that, but hate going. I think I will tomorrow though.
Thanks for all the support, now and during these past 6 weeks. I wouldn't be here clean without all of you!
Thank you all very much. I'm kinda living on this forum when awake or not being stuck, my IV's keep occluding. I am in a lot of pain, but not like my kidney stone pain, so staying on here, as to not give in to pain meds.
Barb, you are a trooper and you need to know that....but as complex as your medical issues are....please don't deny pain relief if you need it.
You are in touch w/how much pain you can tolerate......just don't deny the relief if it accentuates your healing. Hospitals can be a lonely place....glad you are staying tapped in w/us right now. Cheering for you and so hope these issues that put you in the hospital get resolved. Be better and be blessed~
I'm having surgery tonight. I just found this out. It's ok though, maybe it will make me feel better. I'm glad they found one of the problems! So they called in a surgeon.
Honestly, it's crazy! I do have health issues, but I don't normally end up with hospitalization twice in 6 weeks.
Just throwing this out there.. If I was still taking pain meds heavy, I may have not gotten help right away, because the pain meds could mask symptoms, or make you less worried at first. Well, this is totally fixable with surgery, very life threatening without.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.